Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 3:51 PM CST for Clarke County, Monroe County, Wilcox County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2022, 3:51 PM CST (21:51 UTC)
- Expired
- Feb 3, 2022, 4:45 PM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 135 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 11:40 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WUUS54 KMOB 032151
SVRMOB
ALC025-099-131-032245-
/O.NEW.KMOB.SV.W.0023.220203T2151Z-220203T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
351 PM CST Thu Feb 3 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Monroe County in south central Alabama...
Northeastern Clarke County in southwestern Alabama...
Wilcox County in south central Alabama...
* Until 445 PM CST.
* At 350 PM CST, a severe thunderstorm was located near Yellow Bluff,
or 8 miles southwest of Camden, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Camden, Grove Hill, Pine Hill, Vredenburgh, Fulton,
Yellow Bluff and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama.
&&
LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
3212 8726 3208 8719 3205 8718 3205 8686
3196 8686 3196 8691 3182 8692 3179 8729
3167 8787 3189 8780 3199 8762 3213 8762
3213 8752 3218 8752 3221 8737
TIME...MOT...LOC 2150Z 251DEG 47KT 3194 8742
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
149
WWUS54 KMOB 032235
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
435 PM CST Thu Feb 3 2022
ALC025-099-032244-
/O.CAN.KMOB.SV.W.0023.000000T0000Z-220203T2245Z/
Monroe AL-Clarke AL-
435 PM CST Thu Feb 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
NORTHEASTERN CLARKE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3214 8725 3212 8726 3208 8719 3207 8719
3205 8718 3205 8686 3196 8686 3196 8691
3183 8692 3183 8729 3214 8728
TIME...MOT...LOC 2234Z 251DEG 47KT 3213 8677
$$
ALC131-032245-
/O.CON.KMOB.SV.W.0023.000000T0000Z-220203T2245Z/
Wilcox AL-
435 PM CST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR SOUTHEASTERN WILCOX COUNTY...
At 434 PM CST, a severe thunderstorm was located near Gordonville, or
6 miles southwest of Mosses, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3214 8725 3212 8726 3208 8719 3207 8719
3205 8718 3205 8686 3196 8686 3196 8691
3183 8692 3183 8729 3214 8728
TIME...MOT...LOC 2234Z 251DEG 47KT 3213 8677
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:10 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 3, 12:10 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022
.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Feb 3, 1:56 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 2 S CLARA 31.55N 88.70W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF MULTIPLE TREES DOWN IN THE
VICINITY OF CLARA, MS.
&&
MMLocal storm report, Feb 3, 2:22 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG RICHTON 31.35N 88.94W
02/03/2022 PERRY MS BROADCAST MEDIA
REPORT OF TREE AND MINOR STRUCTURAL DAMAGE
IN RICHTON.
&&
MMSpecial weather statement, Feb 3, 2:47 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CST Thu Feb 3 2022
MSZ075-076-078-079-032130-
Stone MS-Perry MS-Greene MS-George MS-
247 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of George, southeastern
Perry, southern Greene and eastern Stone Counties through 330 PM
CST...
At 247 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
McLain to 15 miles east of Wiggins to 7 miles east of Perkinston to 8
miles west of Saucier. Movement was northeast at 65 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Leakesville, McHenry and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3081 8903 3091 8896 3112 8893 3132 8845
3074 8843 3074 8888 3069 8889 3068 8903
3068 8924 3065 8924 3065 8933
TIME...MOT...LOC 2047Z 240DEG 56KT 3105 8885 3090 8887 3079 8902 3061
8927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JLHLocal storm report, Feb 3, 3:00 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG DENHAM 31.66N 88.53W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF TREES SNAPPED OFF AT THEIR
MIDPOINTS IN DENHAM.
&&
MMSpecial weather statement, Feb 3, 3:20 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CST Thu Feb 3 2022
ALZ053-032200-
Clarke AL-
320 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of northern Clarke
County through 400 PM CST...
At 320 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
Pine Hill to 4 miles southeast of Thomasville to 9 miles northeast of
Saint Stephens. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Grove Hill, Whatley, Coffeeville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama.
&&
LAT...LON 3199 8767 3188 8767 3187 8762 3183 8762
3183 8758 3177 8756 3161 8757 3159 8806
3165 8809 3168 8808 3175 8810 3192 8807
3196 8792
TIME...MOT...LOC 2120Z 238DEG 41KT 3192 8761 3186 8768 3166 8796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Feb 3, 3:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 2 NNW JACKSON 31.53N 87.90W
02/03/2022 CLARKE AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN IN
JACKSON, AL.
&&
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:26 AM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 7 hr |
| Feb 3, 12:34 PM CST | Special Weather Statement | MOB | Choctaw | 41 min |
| Feb 3, 1:11 PM CST | Special Weather Statement | MOB | Choctaw, Washington | 49 min |
| Feb 3, 1:34 PM CST | Special Weather Statement | MOB | Mobile | 41 min |
| Feb 3, 2:06 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 39 min |
| Feb 3, 2:23 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 52 min |
| Feb 3, 2:29 PM CST | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Feb 3, 2:42 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 48 min |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 45 min |
| Feb 3, 3:06 PM CST | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 3 hr |
| Feb 3, 3:17 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 43 min |
| Feb 3, 3:20 PM CST | Special Weather Statement | MOB | Clarke | 40 min |
| Feb 3, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 62 min |
| Feb 3, 4:09 PM CST | Tornado Warning | MOB | Monroe | 23 min |
| Feb 3, 4:29 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 46 min |
| Feb 3, 4:49 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 26 min |
| Feb 3, 5:03 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 42 min |
| Feb 3, 5:29 PM CST | Flash Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 6 hr |
| Feb 3, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 3, 5:50 PM CST | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.